WILLIAM G. BERLINGER, M.D.; REYNOLD SPECTOR, M.D.; MICHAEL J. FLANIGAN, M.D.; GEORGE F. JOHNSON, Ph.D.; MICHAEL R. GROH, B.S.
BERLINGER WG, SPECTOR R, FLANIGAN MJ, JOHNSON GF, GROH MR. Hemoperfusion for Phenylbutazone Poisoning. Ann Intern Med. 1982;96:334-335. doi: 10.7326/0003-4819-96-3-334
Download citation file:
Published: Ann Intern Med. 1982;96(3):334-335.
An overdose with phenylbutazone causes a syndrome that may include seizures, coma, and metabolic acidosis (1). Serious tissue damage such as hepatic necrosis, renal failure, cardiovascular collapse, and death, may occur (1). We report a case of a comatose, hypotensive patient who had ingested at least 4 g of phenylbutazone. Because of the long half-life of phenylbutazone (approximately 3 days) and the potential for significant tissue damage, we treated this patient with hemoperfusion.
A 37-year-old woman with rheumatoid arthritis was transferred from another hospital to the University of Iowa Hospital in a deep coma 36 hours after a massive ingestion of
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only